Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 18, 2021, 2:45 PM CDT for Vermilion County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 18, 2021, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 30
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 126 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WWUS83 KILX 181945
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
245 PM CDT Wed Aug 18 2021
ILZ045-046-182030-
Vermilion-Champaign-
245 PM CDT Wed Aug 18 2021
...A thunderstorm will impact portions of northwestern Vermilion and
northeastern Champaign Counties through 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking a thunderstorm near
Rankin, or 11 miles southeast of Paxton. This storm was nearly
stationary and is capable of producing a brief funnel cloud.
HAZARD...Winds in excess of 30 mph and locally heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4025 8773 4022 8803 4039 8806 4040 8793
4043 8794 4049 8793 4049 8769
TIME...MOT...LOC 1944Z 179DEG 2KT 4039 8790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 12:21 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 18, 12:21 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1221 PM CDT Wed Aug 18 2021 .SYNOPSIS... Issued at 325 AM CDT Wed Aug 18 2021 Typical summertime weather continues today and Thursday, with highs in the mid-80s and isolated showers and storms possible, mainly east of I-55. Low temperatures will be in the upper 60s tonight, with patchy fog possible overnight. && .UPDATE... Issued at 955 AM CDT Wed Aug 18 2021 Late morning water vapor imagery reveals a pair of shortwave troughs; a slow moving wave pivoting east across west central Illinois this hour and a quicker moving wave lifting from Arkansas progged to arrive across southern Illinois later today. These features should be able to help overcome modest capping in place and result in isolated to widely scattered showers and storms this afternoon across east central Illinois with the first wave and late this afternoon into tonight across southeast Illinois. Overall forcing is weak and the 12Z KILX raob did show -43 J/Kg MLCIN, so coverage should remain fairly low today. && .SHORT TERM...(Today and tonight) ISSUED AT 325 AM CDT Wed Aug 18 2021 With a sharp but shallow inversion this morning, another round of patchy fog has developed. Upper level clouds streaming across central Illinois have helped moderate visibility, with much of the area between 3 to 5 mile visibility as of 08z/3am. Further east in Indiana, where little to no cloud cover is present, visibilities have dropped to 1/2 mile or less. Any areas across central IL that do clear out or have breaks in the clouds may see visibilities drop below 1 mile, but not anticipating widespread dense fog. Conditions should improve quickly after sunrise. Another typical summer day is on the way today, with seasonable temperatures and isolated to scattered thunderstorms east of I-55. Slightly weaker capping should result in showers and storms a little greater in coverage than Tuesday. The instability will again be larger east of I-55, and models suggest a subtle boundary draped near I-74 may act as an initiating feature. Temperatures will be similar to yesterday, perhaps a tad warmer, with highs remaining in the mid-80s. Showers and storms should diminish quickly after sunset. Lows will be in the upper 60s, and patchy fog development seems likely overnight once again. .LONG TERM...(Thursday through Tuesday) ISSUED AT 325 AM CDT Wed Aug 18 2021 A shortwave evident in water vapor imagery over eastern Oklahoma early this morning will track northeastward, eventually aiding in scattered shower/storm development on Thursday, with the greatest coverage south of I-70. Heading into Friday, models show the energy from this wave drifting slowly eastward and forming a cut- off low over Ohio, complicating the upper level pattern as the next system approaches. That system, currently an upper level trough over the western US, emerges onto the Plains as a negatively-tilted trough on Friday. This system will keep precip chances in the forecast Friday and Saturday, with the best chance of widespread precip coming courtesy of the cold front sometime on Saturday. A fair amount of spread remains as to the exact timing of the front. As warm, moist air advects northward ahead of the front, precipitable water values approach 2" or greater, which could result in locally heavy rainfall. No major cooldown is expected behind the front, with high temperatures remaining in the mid-to-upper 80s through the extended period. Following frontal passage, Sunday looks to be mostly dry. Into next week, ridging develops over the southern Plains and several shortwaves track through the flow to the north. These shortwaves will produce multiple rounds of convection over the Plains and upper Midwest, some of which could reach the ILX CWA. Details are sparse at this range, but for now it appears the better chances for precip with these systems will be across Iowa and northern Illinois. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1219 PM CDT Wed Aug 18 2021 Light winds 5 kt or less will prevail through the period and will be variable at time, though should generally favor some type of southerly component between SW and SE. A few isolated showers and storms are possible through sunset this evening, mainly over east central Illinois, though coverage is too low to include anything in the forecast at this time. Patchy fog is possible again tonight into Thursday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Erwin SHORT TERM...Erwin LONG TERM...Erwin AVIATION...Deubelbeiss
Hazardous weather outlook, Aug 18, 12:12 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1212 PM CDT Wed Aug 18 2021 ILZ027>031-036>038-040>043-047>053-191715- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 1212 PM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms are possible Thursday afternoon. Scattered thunderstorms are possible Friday through Saturday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071>073-191715- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 1212 PM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms are possible this afternoon and early evening. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms are possible Thursday afternoon, and then again Friday through Saturday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
In the hours before
Special weather statement, Aug 18, 2:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
245 PM CDT Wed Aug 18 2021
ILZ045-046-182030-
Vermilion-Champaign-
245 PM CDT Wed Aug 18 2021
...A thunderstorm will impact portions of northwestern Vermilion and
northeastern Champaign Counties through 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking a thunderstorm near
Rankin, or 11 miles southeast of Paxton. This storm was nearly
stationary and is capable of producing a brief funnel cloud.
HAZARD...Winds in excess of 30 mph and locally heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4025 8773 4022 8803 4039 8806 4040 8793
4043 8794 4049 8793 4049 8769
TIME...MOT...LOC 1944Z 179DEG 2KT 4039 8790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DeubelbeissNearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.